How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Neurologist (MD)
Category: Neurology
Satisfied Customers: 2549
Experience:  Neurosurgeon - Brain, spine, and peripheral nerve surgery
206912
Type Your Neurology Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

My daughter has been suffering day and night with a migraine

Customer Question

My daughter has been suffering day and night with a migraine headache for nearly 6 months. (no previous history of headaches) She has been referred by her family physician to a neurologist but so far no word. It is really hard as a mother to watch her suffer. Is there any way to speed this process up?
JA: Is the headache episodic or daily? And what about nausea?
Customer: Daily, constant, never ending. Sometimes nausea but not vomiting.
JA: Anything else in your medical history you think the doctor should know?
Customer: Allergic to yeast. Has had stomach issues in the past. Has raynauds.
Submitted: 8 months ago.
Category: Neurology
Expert:  Dr. Phil, MD replied 8 months ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 8 months ago.

How old is she?

Customer: replied 8 months ago.
She is 24
Expert:  Dr. Phil, MD replied 8 months ago.

what meds is she on?

does she take OTC meds?

Customer: replied 8 months ago.
Escitalopram 10 mg, Candesartan Cilexetil 4 mg, Topiramate 75 mg, Diclofenac Potassium 50 mg... she also takes Centrum Women's multivitamin and Magnesium Citrate 150 mg
Customer: replied 8 months ago.
She doesn't take any OTC meds for pain as nothing helps.
Expert:  Dr. Phil, MD replied 8 months ago.

Is it possibly a med side effect?

escitalopram or diclofenac is possible

Customer: replied 8 months ago.
I don't believe its a meds headache as her symptoms started a good 2-3 months before she started taking any of these.
Expert:  Dr. Phil, MD replied 8 months ago.

Yes, but these meds especially diclofenac can cause a rebound headache

If you have more headache days than not in a month, 99% of the time it is medication overuse headache

Customer: replied 8 months ago.
She takes the diclofenac about once a week, and it gives her about 30% relief from the pain so she is able to get out and do something with other people. It lasts about 2 hours for her.
Customer: replied 8 months ago.
She doesn't have headache days and non headache days. The headache is constant and has been for 6 months now.
Expert:  Dr. Phil, MD replied 8 months ago.

then it is med related

I'm quite sure

botox injections might help

Expert:  Dr. Phil, MD replied 8 months ago.

just click send to reply